Alert archive / Georgia / Flash Flood Warnings in 2025
Flash Flood Warning 43, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood warning at Aug 22, 2025, 9:03 PM EDT for Telfair County, Georgia. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 22, 2025, 9:03 PM EDT (01:03 UTC)
- Expired
- Aug 23, 2025, 1:01 AM EDT
- In force
- 4 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
County Telfair County, GA
The radar
The Robins AFB radar (KJGX), 100 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 1.1 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 613 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 993 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
033
WGUS52 KFFC 230103
FFWFFC
GAC271-230700-
/O.NEW.KFFC.FF.W.0043.250823T0103Z-250823T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Peachtree City GA
903 PM EDT Fri Aug 22 2025
The National Weather Service in Peachtree City has issued a
* Flash Flood Warning for...
Southern Telfair County in central Georgia...
* Until 300 AM EDT.
* At 903 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Jacksonville, Workmore, Horse Creek Wma, China Hill and Temperance.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3188 8320 3198 8276 3188 8273 3186 8276
3186 8278 3185 8279 3184 8279 3181 8284
3178 8286 3178 8289 3179 8290 3178 8292
3179 8298 3178 8301 3182 8311 3181 8311
3182 8314 3182 8313 3185 8318 3188 8318
FLASH FLOOD...RADAR INDICATED
$$1 follow-up statement
804
WGUS72 KFFC 230501
FFSFFC
Flash Flood Statement
National Weather Service Peachtree City GA
101 AM EDT Sat Aug 23 2025
GAC271-230511-
/O.CAN.KFFC.FF.W.0043.000000T0000Z-250823T0700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Telfair GA-
101 AM EDT Sat Aug 23 2025
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHERN TELFAIR COUNTY...
While heavy rainfall has ended for tonight, instances of light rain
will continue to be a possibility over the next few hours. Flooding
is no longer expected to pose a threat. Please continue to heed
remaining road closures.
A Flood Watch remains in effect until 200 AM EDT Sunday for portions
of central, east central, and southeast Georgia.
&&
LAT...LON 3188 8320 3198 8276 3188 8273 3186 8276
3186 8278 3185 8279 3184 8279 3181 8284
3178 8286 3178 8289 3179 8290 3178 8292
3179 8298 3178 8301 3182 8311 3181 8311
3182 8314 3182 8313 3185 8318 3188 8318
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Aug 22, 7:43 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Aug 22, 7:43 PM EDT, 1 hour 20 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Peachtree City GA
743 PM EDT Fri Aug 22 2025
...New 00Z Aviation Discussion...
.SHORT TERM...
(This afternoon through Saturday)
Issued at 231 PM EDT Fri Aug 22 2025
Key Messages:
- Flood Watch across portions of east and east central Georgia.
Areas within the watch could see 4+" of rainfall Today and
Saturday from slow moving thunderstorms. Flood Watch is in
effect until 2am Sunday.
Forecast:
Scattered showers and thunderstorms across the region but
expecting more coverage as we go into the evening hours. The
frontal boundary that pushed into N GA yesterday is moving very
slowly south. It almost appears to have stalled across the ATL/AHN
areas and is acting as a focal point for the developing storms.
Easterly flow along with a surface ridge/pseudo wedge building
into NE GA will pull in additional moisture from the Atlantic,
which keeps forecast PWAT values 2" or higher across much of the
CWA Today and Sat. This is a very weak wedge with light surface
winds so any storms that develop will be relatively stationary,
which further increases the potential localized rain totals and
some possible flooding. Most areas should see 1" to 3" totals with
some isolated 4" to 5" totals through Sat night. Flash Flood
Guidance across the area is typically pretty high thanks to soil
type, especially in the summer where ground and plant uptake of
water is very high, but relatively heavy rains over the past few
days have preconditioned soils in some locations, and the rainfall
rates could easily overwhelm some areas (especially more urban
areas). Have continued with the current Flood Watch across
portions of east and east central GA with all this in mind.
With the cloud cover and expected rain temps will be mainly in
the 80s across the CWA with some 70s in the NE GA mountains. Low
temps tonight and Sat night will be in the 60s and 70s.
01
&&
.LONG TERM...
(Sunday morning through next Thursday)
Issued at 231 PM EDT Fri Aug 22 2025
Key Messages:
- Cooler and drier as we start next week.
- Little to no thunderstorm activity expected.
The long term picks up just ahead of a cold front that will sweep
the remains of the stationary front out of our CWA and establish
a taste of fall for most of the forecast area. Temps will run
below average for late August with highs in the low to mid 80s and
overnight lows in the 60s. The front will have the added bonus of
flooding the area with dry air, and our minimum RH values will
fall into the 40s nearly every day. Overall we're expecting
extremely nice conditions through the long term.
High pressure and dry air will keep thunderstorm chances limited
to nearly zero all week. A few of the models are signaling at
least a chance for some showers and thunderstorms to return to the
CWA by next weekend, but even those chances are on the marginal
side given how far out in the future we're talking.
Vaughn
&&
.AVIATION...
(00Z TAFS)
Issued at 723 PM EDT Fri Aug 22 2025
Scattered convection is pushing across the state from east to
west this evening. Expecting that the most likely time frame for
TSRA at the TAF sites will be 00z-02z, although VCSH/SHRA will be
possible outside of that time frame. CIGs will drop overnight,
with widespread IFR expected. LIFR CIGs (and reduced VIS) will be
possible, especially where rain occurs this evening. Similar to
today, CIGs may be slow to improve tomorrow (Saturday) with MVFR
well into the afternoon. Winds will remain out of the east at 5-10
kts through the TAF period (with some sites going light/VRB to
calm overnight).
//ATL Confidence...00Z Update...
Medium confidence on LIFR potential.
High confidence on all other elements.
Martin
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 70 79 67 84 / 50 70 20 40
Atlanta 71 81 70 84 / 50 70 30 50
Blairsville 66 78 64 80 / 40 80 40 70
Cartersville 70 84 69 85 / 30 70 30 60
Columbus 72 86 71 88 / 50 70 20 50
Gainesville 69 79 68 83 / 50 70 30 60
Macon 71 82 70 87 / 60 80 30 40
Rome 70 84 69 86 / 30 70 30 50
Peachtree City 70 81 69 85 / 50 70 30 50
Vidalia 72 83 71 87 / 70 90 30 50
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
Flood Watch through late Saturday night for GAZ039-050-051-
060>062-072>076-082>086-094>098-105>113.
&&
SHORT TERM...01
LONG TERM....Vaughn
AVIATION...MartinHazardous weather outlook, Aug 22, 5:33 AM EDT, 15 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 533 AM EDT Fri Aug 22 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-230945- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 533 AM EDT Fri Aug 22 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Today and Tonight... Scattered thunderstorms are expected across north and central Georgia this afternoon and evening. A few of these storms may become strong, capable of producing wind gusts between 40 and 50 mph and frequent lightning. Heavy rainfall will also be possible, which could lead to isolated flash flooding concerns. A Flood Watch is in effect today through tomorrow for portions of eastern and central Georgia. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered to numerous showers and thunderstorms are expected across Georgia Saturday and Sunday, with the greatest coverage of storms expected between 2 PM and 10 PM each day. The severe weather risk remains low, but a Flood Watch remains in effect through 2am Sunday due to heavy rainfall concerns. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 22, 7:10 PM EDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
710 PM EDT Fri Aug 22 2025
GAZ102-103-222345-
Stewart GA-Webster GA-
710 PM EDT Fri Aug 22 2025
...A strong thunderstorm will impact portions of southeastern Stewart
and Webster Counties through 745 PM EDT...
At 710 PM EDT, a strong thunderstorm was over Troutman, or 7 miles
southeast of Lumpkin, moving northeast at 15 mph.
HAZARD...Winds up to 40 mph, frequent lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Lumpkin, Preston, Richland, Weston, Seminole, Troutman, Kimbrough,
Westville, Centerpoint, Dumas, and Leveretts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3192 8467 3193 8468 3193 8469 3192 8469
3192 8477 3198 8484 3220 8465 3204 8443
3204 8444 3203 8444 3192 8460
TIME...MOT...LOC 2310Z 223DEG 14KT 3197 8471
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 22, 7:36 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
736 PM EDT Fri Aug 22 2025
GAZ050-060-061-230000-
Putnam GA-Hancock GA-Greene GA-
736 PM EDT Fri Aug 22 2025
...A strong thunderstorm will impact portions of east central Putnam,
Hancock and south central Greene Counties through 800 PM EDT...
At 736 PM EDT, a strong thunderstorm was near Shoulderbone, or near
Sparta. This storm was nearly stationary.
HAZARD...Winds up to 40 mph and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Sparta, Reynolds at Lake Oconee, Liberty, Springfield, Rockville,
Powelton, Devereux, Shoulderbone, Oconee Springs Park, and Culverton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3322 8280 3317 8319 3319 8326 3343 8322
3343 8286 3323 8279
TIME...MOT...LOC 2336Z 081DEG 2KT 3333 8301
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 22, 8:13 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
813 PM EDT Fri Aug 22 2025
GAZ110-111-230045-
Wheeler GA-Telfair GA-
813 PM EDT Fri Aug 22 2025
...Strong thunderstorms will impact portions of Telfair and
southeastern Wheeler Counties through 845 PM EDT...
At 813 PM EDT, a line of strong thunderstorms was along a line
extending from China Hill to near Lumber City. These storms were
nearly stationary.
HAZARD...Winds up to 40 mph, frequent lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Lumber City, Jacksonville, Towns, Temperance, China Hill, Horse Creek
Wma, Spring Hill, and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3181 8309 3181 8313 3184 8317 3187 8318
3188 8320 3203 8274 3196 8254 3192 8263
3192 8268 3190 8269 3186 8276 3186 8278
3185 8279 3184 8279 3178 8289 3179 8290
3179 8298 3178 8301
TIME...MOT...LOC 0013Z 069DEG 4KT 3184 8307 3197 8264
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 22, 8:47 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
847 PM EDT Fri Aug 22 2025
GAZ108-110-111-230115-
Wheeler GA-Telfair GA-Wilcox GA-
847 PM EDT Fri Aug 22 2025
...Strong thunderstorms will impact portions of Telfair, southeastern
Wilcox and south central Wheeler Counties through 915 PM EDT...
At 847 PM EDT, a line of strong thunderstorms was along a line
extending from near China Hill to near Lumber City, and moving west
at 10 mph.
HAZARD...Winds up to 40 mph, frequent lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Lumber City, Jacksonville, Towns, Temperance, China Hill, Horse Creek
Wma, Spring Hill, Jordan, and Workmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3180 8308 3181 8309 3181 8314 3185 8318
3185 8329 3192 8316 3205 8264 3192 8265
3192 8268 3190 8269 3186 8276 3185 8279
3184 8278 3182 8284 3178 8286 3179 8290
3178 8292 3179 8298 3178 8301
TIME...MOT...LOC 0047Z 078DEG 7KT 3180 8312 3187 8271
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 8:13 PM EDT | Special Weather Statement | FFC | Telfair | 32 min |
| Aug 22, 8:47 PM EDT | Special Weather Statement | FFC | Telfair | 28 min |
| Aug 22, 9:45 PM EDT | Special Weather Statement | FFC | Wilkinson | 30 min |
| Aug 23, 9:07 AM EDT | Flash Flood Warning | FFC | Butts, Henry, Jasper, Monroe, Newton | 5 hr |
| Aug 23, 9:09 AM EDT | Flash Flood Warning | FFC | Baldwin, Washington, Wilkinson | 4 hr |
Nearby
Flash Flood Warnings in Georgia, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.